Hail, Montague
- When
- May 9, 5:58 PM CST
- Where
- Montague County, Forestburg
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.530, -97.570
Penny size hail fell in the city of Forestburg.
A lone supercell thunderstorm developed in the evening hours of May 9th and produced dime to quarter size hail as it tracked across Montague, Cooke, and Grayson counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A lone supercell thunderstorm developed in the evening hours of May 9th and produced dime to quarter size hail as it tracked across Montague, Cooke, and Grayson counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 9, 3:03 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 403 PM CDT SUN MAY 9 2010 .DISCUSSION... A WARM FRONT REMAINS SOUTH OF THE REGION...EXTENDING NORTH OF ABILENE...AUSTIN...HOUSTON LINE AS OF 20Z. THIS FRONT WILL LIFT NORTHWARD OVERNIGHT INTO MONDAY MORNING. SCATTERED SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THROUGH TONIGHT... WITH A FEW STORMS POSSIBLY APPROACHING SEVERE LEVELS ACROSS THE WEST. THE MAIN THREAT WILL BE FROM LARGE HAIL. AS A STRONG SURFACE LOW MOVES ACROSS THE CENTRAL PLAINS...GUSTY SOUTHERLY WINDS WILL DEVELOP. WE WILL LIKELY REACH WIND ADVISORY LEVELS ACROSS MOST IF NOT ALL OF NORTH TEXAS MONDAY INTO MONDAY EVENING WITH SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. THE THUNDERSTORMS CHANCES ACROSS THE WESTERN ZONES IS NOT VERY HIGH...BUT IF STORMS MANAGE TO MOVE IN FROM THE DRYLINE TO THE WEST...THESE STORMS WILL HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE. DRY WEATHER IS THEN EXPECTED TUESDAY THROUGH WEDNESDAY. A WETTER PATTERN WILL THEN DEVELOP FOR THE LATTER HALF OF THE WEEK AS AN UPPER LEVEL TROUGH IN THE WEST RESULTS IN SOUTHWESTERLY FLOW ALOFT ACROSS NORTH TEXAS. WE WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS LATE WEDNESDAY NIGHT THROUGH THE WEEKEND ACROSS MOST OF NORTH TEXAS. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 89 72 90 73 / 30 10 10 10 10 WACO, TX 67 87 71 89 73 / 20 10 10 10 10 PARIS, TX 57 81 68 84 69 / 50 20 10 10 10 DENTON, TX 64 86 70 90 73 / 40 20 10 10 10 MCKINNEY, TX 62 83 69 88 71 / 40 20 10 10 10 DALLAS, TX 65 86 72 90 73 / 30 10 10 10 10 TERRELL, TX 63 84 70 89 71 / 30 10 10 10 10 CORSICANA, TX 65 85 70 88 71 / 20 10 10 10 10 TEMPLE, TX 67 88 70 89 71 / 20 10 10 10 10 MINERAL WELLS, TX 64 89 68 91 69 / 30 20 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/58
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT SUN MAY 9 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 331 PM CDT SUN MAY 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT. AN ISOLATED SEVERE THUNDERSTORM MAY DEVELOP MAINLY WEST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY MORNING NORTH OF INTERSTATE 20. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON WEST OF A GOLDTHWAITE TO BOWIE LINE. ANY THUNDERSTORM THAT DEVELOPS IN THE AFTERNOON WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING WEST OF INTERSTATE 35.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 648 PM CDT SUN MAY 9 2010 TXZ091-092-100015- MONTAGUE TX-COOKE TX- 648 PM CDT SUN MAY 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN COOKE COUNTY SOUTHEASTERN MONTAGUE COUNTY AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BOWIE...MOVING EAST AT 45 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE LINDSAY AND FORESTBURG. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3369 9717 3343 9715 3344 9779 3355 9781 TIME...MOT...LOC 2348Z 261DEG 38KT 3347 9768
The Dallas/Ft Worth radar (KFWS), 109 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
5 hail, 1 lightning. Local standard time, as filed.
Penny size hail fell in the city of Forestburg.
Nickel to quarter size hail fell in the town of Rosston.
Penny size hail covered the ground 5 miles east of the town of Rosston.
Penny size hail fell in the town of Gunter.
Quarter size hail covered the road at the intersection of Farmington Road and Hall Cemetery Road between the towns of Dorchester and Howe.
Lightning stuck the steeple at the First United Methodist Church in the city of Trenton. Most of the steeple asphalt from the east side came crashing down to the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230174, 230177, 230178, 230180, 230183, 233995.